Alert archive / Washington / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 27, 2001, 3:49 PM PDT for Adams County, Grant County, Washington. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 3:49 PM PDT (22:49 UTC)
- Expired
- Jun 27, 2001, 4:45 PM PDT
- In force
- 56 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, WA, Grant County, WA
The radar
The Pendleton radar (KPDT), 131 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:40 PM PDT | Hail 1 | Warden, WA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 272250 SVRGEG WAC001-025-272345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 349 PM PDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN CENTRAL WASHINGTON SOUTHWESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON * UNTIL 445 PM PDT * AT 347 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED 22 MILES WEST OF OTHELLO...OR ABOUT 31 MILES SOUTHWEST OF MOSES LAKE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL PORTIONS OF SOUTHERN GRANT COUNTY THROUGH 445 PM PDT OTHELLO AT 430 PM PDT WARDEN AT 445 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS PRODUCED ONE INCH HAIL AND WIND GUSTS TO 60 MPH. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPOKANE. LAT...LON 4675 11977 4659 11964 4684 11888 4707 11907
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM PDT, 1 hour 19 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT WED JUN 27 2001 .SYNOPSIS...UPPER TROF WILL LIFT INTO THE PAC NW TONIGHT CONTINUING SHOWERY CONDITIONS AND A CHANCE OF THUNDER. RESIDUAL MOISTURE IN THE SOUTHWEST FLOW WILL LEAD TO A CHANCE OF SHOWERS ACROSS THE NRN MTNS. DRIER AND WARMER CONDITIONS EXPECTED ON FRIDAY. .SHORT TERM...UPPER LEVEL FRONT SHIFTING FROM THE OKANOGAN VALLEY TO THE BASIN TO LIFTING ACROSS ERN WA THIS AFTERNOON. RADAR SHOWS SCATTERED SHOWERS IN THE NRN CASCADES WITH A RAIN BAND FROM THE BLUE MTNS INTO NRN IDAHO. SATELLITE SHOWS A DRY SLOT NOSING BEHIND THE FRONT INTO THE BASIN. THIS COUPLED WITH CLEARING LATE THIS AFTERNOON AND EVEN HAS THE POTENTIAL TO POP ISOLATED THUNDERSTORMS FROM THE UPPER BASIN AND SPOKANE AREA TO THE NE WA AND NRN IDAHO MTNS. GOOD DYNAMICS ALOFT WILL HELP SUPPORT THE CONVECTION WITH A STRONG SHORTWAVE TRACKING FROM NE OR INTO N IDAHO OVERNIGHT. SUBSIDENCE BEHIND THE FRONT WILL WORK TO THE LOW LEVELS AS WESTERLY FLOW DEVELOPS THIS EVENING IN THE EAST SLOPES OF THE CASCADES. LINGERING MOISTURE BELOW 600 MB AND A WEAK RIPPLE IN THE SW FLOW WILL LEAD TO AFTERNOON AND EARLY EVE SHOWERS MAINLY IN THE NE WA AND NRN IDAHO. THE UPPER FLOW TURNS SLIGHTLY ANTICYCLONIC THURSDAY NIGHT AND FRIDAY WITH DRIER AIR AND SUBSIDENCE. RFOX .EXTENDED...MODELS ALL ADD CONFIDENCE THAT SUMMER WEATHER ARRIVES IN THE EXTENDED PERIOD AND MAY BE HERE FOR A WHILE. ONE LAST SHORTWAVE MOVES THROUGH THE INLAND NORTHWEST ON SATURDAY LATE AFTERNOON AND NIGHT WHICH WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE CWA. BY SUNDAY...THE PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS BEEN PARKED OFF THE PAC NW COASTLINE OFF AND ON FOR ALL OF JUNE BEGINS TO RETROGRADE OUT TO SEA AS THE FOUR CORNERS RIDGE STRENGTHENS CONSIDERABLY. THIS WILL BRING MUCH WARMER TEMPERATURES TO THE REGION AND DRY WEATHER AS WE HEAD TOWARDS THE FOURTH OF JULY. BY WEDNESDAY...MODELS HAVE 850 MB TEMPERATURES CLOSE TO +27 DEGREES NEAR SPOKANE...WHICH WOULD BRING HIGH TEMPERATURES INTO THE 90S FOR MOST OF THE AREA. INTERESTINGLY...THE LAST TIME SPOKANE HAD A HIGH TEMPERATURE IN THE 90S ON JULY 4TH WAS WAY BACK IN 1985 WHEN THE TEMPERATURE REACHED 96 DEGREES! CR ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 052/071/047/075 5200 CQV 053/073/045/078 5310 SPT 054/069/046/074 6310 COE 053/069/045/074 5200 WWP 051/067/044/072 7310 LWS 058/076/052/080 5100 PUW 052/071/044/076 5200 EAT 053/075/051/079 3-00 MWH 055/077/048/080 4100 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:17 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 28 min |
| Jun 27, 4:48 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 62 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.